Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 11, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 1, 2018, 3:35 PM CST. It took effect at Feb 2, 2018, 1:00 AM CST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2018, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 2, 2018, 1:00 AM CST
- Expired
- Feb 4, 2018, 10:00 AM CST
- In force
- 57 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
238 WHUS74 KMOB 012135 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 335 PM CST Thu Feb 1 2018 ...A Small Craft Advisory Now In Effect For Area Coastal Waters Beginning Tonight at Midnight... .Post-frontal offshore flow will increase after midnight tonight, with protected waters decreasing below Friday morning. GMZ630-633>636-020545- /O.NEW.KMOB.SC.Y.0011.180202T0700Z-180202T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 335 PM CST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CST FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 1 AM to 10 AM CST Friday. * WINDS...Rising to 20 to 25 knots after midnight tonight. * WAVES/SEAS...Building to 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-020545- /O.NEW.KMOB.SC.Y.0011.180202T0700Z-180203T1300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 335 PM CST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM CST SATURDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 1 AM Friday to 7 AM CST Saturday. * WINDS...Rising to 20 to 25 knots after midnight tonight. * WAVES/SEAS...Building to around 4 feet near shore and 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
10 follow-up statements
022 WHUS74 KMOB 020527 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1127 PM CST Thu Feb 1 2018 ...A Small Craft Advisory In Effect For the Entire Marine Area... .Post-frontal offshore flow will increase tonight, with winds decreasing over protected waters Friday morning but persisting over unprotected waters through Friday night. GMZ630-633>636-021330- /O.CON.KMOB.SC.Y.0011.180202T0700Z-180202T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1127 PM CST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-021330- /O.CON.KMOB.SC.Y.0011.180202T0700Z-180203T1300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1127 PM CST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST SATURDAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...Around 3 to 5 feet near shore and 5 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
892 WHUS74 KMOB 021407 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 807 AM CST Fri Feb 2 2018 ...Small Craft Advisory In Effect For the Entire Marine Area through 10 am cst today and the open gulf waters including the lower end of Mobile Bay and the Mississippi Sound until 7 am cst Saturday... GMZ630-633>636-021600- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180202T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 807 AM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-022215- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180203T1300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 807 AM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST SATURDAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...Around 3 to 6 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
795 WHUS74 KMOB 021555 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 955 AM CST Fri Feb 2 2018 ...Small Craft Advisory In Effect For The Open Gulf Waters Including The Lower End Of Mobile Bay and the Mississippi Sound Until 7 AM CST Saturday... GMZ630-633>636-021700- /O.EXP.KMOB.SC.Y.0011.000000T0000Z-180202T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 955 AM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... winds have fallen below small craft advisory levels. Winds still remain strong enough for small craft to continue to exercise caution. $$ GMZ631-632-650-655-670-675-030000- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180203T1300Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 955 AM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST SATURDAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...Around 3 to 6 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
825 WHUS74 KMOB 022126 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 326 PM CST Fri Feb 2 2018 ...Small Craft Advisory In Effect For The Open Gulf Waters Including The Lower End Of Mobile Bay and the Mississippi Sound Until 7 AM CST Saturday... GMZ650-655-670-675-030530- /O.EXT.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 326 PM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...Northeast at 20 to 25 knots becoming east. * WAVES/SEAS...Around 3 to 6 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-030530- /O.EXT.KMOB.SC.Y.0011.000000T0000Z-180203T1500Z/ Southern Mobile Bay-Mississippi Sound- 326 PM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...Around 3 to 6 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
053 WHUS74 KMOB 030338 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 938 PM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MID SATURDAY MORNING... GMZ650-655-670-675-031200- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 938 PM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...Northeast at 20 to 25 knots becoming east. * WAVES/SEAS...Around 3 to 6 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-031200- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180203T1500Z/ Southern Mobile Bay-Mississippi Sound- 938 PM CST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...Around 3 to 6 feet near shore and 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
506 WHUS74 KMOB 030840 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 240 AM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA UNTIL 10 AM CST SUNDAY... GMZ631-632-032000- /O.EXT.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Southern Mobile Bay-Mississippi Sound- 240 AM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...Northeast at 18 to 23 knots early today becoming east 13 to 18 knots later today then southeast to south 18 to 23 knots this evening and overnight. * WAVES/SEAS...Waves around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-032000- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 240 AM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...Northeast at 20 to 25 knots becoming east to southeast 15 to 20 knots later today then southeast to south 20 to 25 knots this evening and overnight. * WAVES/SEAS...Seas 3 to 5 feet out to 20 nm and 5 to 7 feet 20 to 60 nm out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
757 WHUS74 KMOB 032109 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 309 PM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA UNTIL 10 AM CST SUNDAY... GMZ631-632-650-655-670-675-040500- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 309 PM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...Southeast 15 to 20 knots becoming south to southwest 20 to 25 knots late tonight into Sunday morning. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and around 7 feet 20 to 60 nm out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
181 WHUS74 KMOB 040423 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1023 PM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA UNTIL 10 AM CST SUNDAY... GMZ631-632-650-655-670-675-041300- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1023 PM CST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...South to southwest 20 to 25 knots late tonight into Sunday morning. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and around 7 feet 20 to 60 nm out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
854 WHUS74 KMOB 041017 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 417 AM CST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA UNTIL 10 AM CST THIS MORNING... GMZ631-632-650-655-670-675-041600- /O.CON.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 417 AM CST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...South to southwest 18 to 25 knots early today. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and around 7 feet 20 to 60 nm out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
537 WHUS74 KMOB 041604 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1004 AM CST Sun Feb 4 2018 ...THE SMALL CRAFT ADVISORY FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT HAS BEEN EXTENDED UNTIL 3 PM CST THIS AFTERNOON... GMZ670-675-042100- /O.EXP.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ /O.NEW.KMOB.SC.Y.0012.180204T1604Z-180204T2100Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1004 AM CST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...West winds 20 to 25 knots becoming northwest. * WAVES/SEAS...Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-041715- /O.EXP.KMOB.SC.Y.0011.000000T0000Z-180204T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1004 AM CST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The winds have decreased and the seas have subsided below Small Craft Advisory conditions. Therefore the advisory was allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 11:37 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 1, 11:37 AM CST, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1137 AM CST Thu Feb 1 2018 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Have done some tweaking of mainly the temperature curve to reflect slower heating over northwestern parts of the forecast area as insolation limiting stratus deck continues to erode. Radar shows some liight shra over the area, but at this point, is not heavy nor extensive enough to flip the radar to precip mode. Am seeing a slow, but general increase in coverage/strength, so have not adjusted PoPs for today. Updated package out shortly. /16 && .AVIATION... 18Z issuance...Current MVFR+ level CIGs/VISBYs will continue through the day, then drop tonight to low end MVFR/IFR levels tonight as a front moves over the area. am expecting these drops to occur around 06z or ater for area TAF site. After sunrise, am expecting VFR conditions to return, albeit with moderate low level northerly flow. /16 && .PREV DISCUSSION... /issued 535 AM CST Thu Feb 1 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Generally VFR conditions this morning with patchy fog. Ceilings will lower with isolated to scattered showers this afternoon, followed by increasing rain chances tonight as a cold front moves through. /13 PREV DISCUSSION... /issued 446 AM CST Thu Feb 1 2018/ NEAR TERM /Now Through Thursday night/...Southerly flow will bring increasing moisture into the area today ahead of a weak cold front approaching from the northwest. The front will move into northern zones early this evening and clear the area by early Friday morning. Ahead of the front today, temps will warm into the upper 60s to around 70 with isolated showers this morning becoming scattered by the afternoon as moisture levels increase. Higher rain chances can be expected to tonight as the front moves across with the highest rain chances across far northern zones with lower chances as the front moves south due to weakening upper dynamics. Kept thunder out of the forecast as instability is non-existent. In addition, rainfall amounts amounts will be very light. A cooler and drier airmass moves into the area behind the front with lows in the low to mid 40s to the north and west of I-65 and upper 40s and low 50s southeast of the interstate. /13 SHORT TERM /Friday Through Saturday night/...A dry northerly surface flow pattern will prevail across the forecast area Friday as surface high pressure builds into the Tennessee Valley region. Winds will be a bit breezy across the area through the day as the surface ridge axis builds southward into the northern Gulf of Mexico. Temperatures will otherwise be much cooler across the area Friday and Friday night, with no precipitation expected. The surface ridge of high pressure will shift eastward toward the Eastern Seaboard and adjacent western Atlantic Ocean Saturday, allowing surface flow to veer southeasterly Saturday and southerly by Saturday night. A dry surface airmass will initially remain in place over the forecast area Saturday morning, with dewpoints in the 20s and 30s, but low level moisture should gradually advect northward across the region Saturday afternoon into Saturday night in the increasing southerly flow regime, with dewpoints rising back into the 40s and 50s. Deep layer moisture will also be on the increase across the area late Saturday afternoon into Saturday night as a shortwave trough embedded within mid level zonal flow translates across the central Gulf Coast region. Ascent associated with this approaching feature will bring an increasing chance of rain showers starting Saturday afternoon, with rain coverage becoming more numerous to widespread across the region by Saturday night. Weak elevated instability will also bring a potential for a few embedded thunderstorms over western and southern portions of the region Saturday night. We may also have to monitor for locally heavy rainfall Saturday night, especially closer to the coast. Will opt to go with categorical POPs area wide late Saturday night. Temperatures otherwise look to remain fairly cool with highs averaging in the 50s during the day Saturday, with temperatures Saturday night only a few degrees cooler than the day's highs. /21 LONG TERM /Sunday Through Wednesday/...The back edge of deep layer moisture and ascent associated with the shortwave trough will be moving into central and eastern portions of our forecast area Sunday morning, before precipitation gradually ends from west to east into Sunday afternoon. Still some uncertainty on timing of the eastward progression of this system, so will maintain high POPs Sunday, especially over the eastern zones. A drier airmass should move into our area late Sunday into Monday following the passage of the shortwave trough and surface cold front. The next upper level trough (which looks to be more amplified in nature) and associated cold front looks to approach the Mississippi Valley region Tuesday night, before moving across our region during the day Wednesday. Surface moisture return (and associated instability) may be a bit more impressive across our area as the low level jet strengthens ahead of this approaching system late Tuesday into Tuesday night, so we will need to monitor this next system closely for the potential of a few strong to severe storms. In terms of forecast timing, will have a low chance of showers and thunderstorms arriving across our western zones by Tuesday afternoon, with a good chance of convection spreading across the region Tuesday night. Will also maintain a continued chance of showers and storms into Wednesday given uncertainty on the timing of the upper trough/frontal passage. /21 MARINE...A light to moderate east to southeast flow will continue today as high pressure shifts east of the marine area and a cold front approaches. The cold front will push through the coastal waters late tonight and will bring a moderate to strong offshore flow late tonight through Friday night. Scattered showers can be expected with the passage of front tonight, then another chance of showers and isolated thunderstorms on Sunday. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 1, 4:54 AM CST, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 454 AM CST Thu Feb 1 2018 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-021100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 454 AM CST Thu Feb 1 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. ALZ265-266-FLZ202-204-206-021100- Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 454 AM CST Thu Feb 1 2018 This Hazardous Weather Outlook is for portions of southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along the Alabama and northwest Florida Panhandle beaches through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-021100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 454 AM CST Thu Feb 1 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Moderate to strong offshore flow will likely bring hazardous conditions for small craft early Friday morning through Friday night.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.